MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82092-01
Medical Device Problem Codes Off-Label Use (1494); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, moderately tortuous, 80% stenosed lesion in the left subclavian artery.During the procedure, a suitable stent was not available, so it was decided to implant an 8x30mm xact carotid self-expanding stent system (sess).After the sess was implanted and fully expanded, it was determined that the stent wasn't long enough.The stent length measurement was taken via digital subtraction angiography (dsa), and the length of the stent was determined to be only about 20mm.It was suspected that the 20mm stent was packaged incorrectly in a package labeled 30mm.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.A cine was received and reviewed by an abbott vascular clinical specialist.In conclusion, the images provided show the xact stent delivery system, post-deployment measurement as measuring 24.43 mm.This measurement is less than the expected length per the product specification, which states a 30 mm stent should be 30.0 mm ± 2 mm.The stent system packaging shows a label of a length of 30 mm.The diameter is varied across the vessel, but the widest portion is labeled as 6.9 mm.The 8 mm diameter should not foreshorten for expansion into this vessel diameter.A stent system that is undersized for the vessel may foreshorten from overexpansion.There was no damage noted to the device during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.Stent shortening may occur due to, but not limited to, anatomical conditions, vessel diameter, stent diameter, vessel preparation, or deployment technique.It is possible that during stent deployment interaction with the moderately calcified, moderately tortuous and 80% stenosed lesion and/or the delivery system was slightly pushed distally as the stent was being deployed resulting in the stent shortening/reported defective device undersized; however, this could not be confirmed.In addition, the curvature of the lesion possibly contributed to an inaccurate measurement of the deployed stent length; however, this could not be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14018096
Report Number2024168-2022-03590
Device Sequence Number4609531
Product Code NIM
UDI-Device Identifier08717648010286
UDI-Public08717648010286
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number82092-01
Device Catalogue Number82092-01
Device Lot Number1051761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown